Humira Weight Gain

Question

Asked by GLO

Humira Weight Gain

IS WEIGHT GAIN COMMON WIT HUMIRA

Answer

Weight gain isn't mentioned in the list of side effects that I've looked at. However, I have experienced weight gain since I started the drug and in my case, it was a very good thing, as I had lost a lot of weight while I was in Enbrel. I have also heard a few other people mention some weight gain with Humira, but it's my impression that it occurs because you're getting healthier. As long as you eat a healthy, well-balanced diet and apply moderation when it comes to fattening snacks, you should be okay. If the Humira is working, it should also be easier for you to move more, so you may consider starting to exercise - swimming and doing exercises in water can be very effective and is gentle to the joints and yoga and tai chi are also gentle, effective forms of exercise. I'd recommend you speak to your rheumatologist about a referral to a physiotherapist who can help you design an exercise program that protects your joints.

Answered by Lene Andersen, MSW